Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 15, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 13, 2008, 3:37 PM MST for Maricopa County, Arizona. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2008, 3:37 PM MST (22:37 UTC)
- Expired
- Jul 13, 2008, 5:30 PM MST
- In force
- 113 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 45 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 132237 FFWPSR AZC013-140030- /O.NEW.KPSR.FF.W.0015.080713T2237Z-080714T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 337 PM MST SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF CAVE CREEK...SCOTTSDALE...FOUNTAIN HILLS... * UNTIL 530 PM MST * AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL FROM THUNDERSTORMS THAT IS PRODUCING FLASH FLOODING OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO VERDE ...SCOTTSDALE AND CAREFREE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...ESPECIALLY IN NORTH SCOTTSDALE AND NEAR THE MCDOWELL MOUNTAINS. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PHOENIX. LAT...LON 3356 11197 3390 11197 3386 11152 3348 11170 $$ MEYERS
1 follow-up statement
000 WGUS75 KPSR 132342 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 442 PM MST SUN JUL 13 2008 AZC013-140030- /O.CON.KPSR.FF.W.0015.000000T0000Z-080714T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARICOPA AZ- 442 PM MST SUN JUL 13 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR NORTHEASTERN MARICOPA COUNTY... AT 425 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED HEAVY RAIN PRODUCING THUNDERSTORMS HAD GENERALLY MOVED OUT OF THE FLASH FLOOD WARNING AREA. HOWEVER...WASHES AND HIGHWAY LOW SPOTS WERE LIKELY STILL FLOODED FROM THE PREVIOUS HEAVY RAINFALL...AND DANGEROUS CONDITIONS ARE LIKELY STILL PRESENT. THEREFORE THE FLASH FLOOD WARNING WILL CONTINUE UNTIL 530 PM MST. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO VERDE...CAVE CREEK AND CAREFREE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3356 11197 3390 11197 3386 11152 3348 11170 $$ ESTLE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:30 PM MST, 7 minutes earlier.
Area forecast discussion, Jul 13, 3:30 PM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST SUN JUL 13 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... LOW PRESSURE SYSTEMS FROM THE SOUTH WILL CONTINUE TO BRING A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO MONDAY. THE MOST LIKELY SHOWERS AND THUNDERSTORMS WILL BE OVER SOUTH-CENTRAL ARIZONA THIS EVENING. LOCALLY HEAVY RAIN IS EXPECTED AT TIMES IN SOUTH-CENTRAL ARIZONA TONIGHT WHICH WILL CAUSE SOME FLOODING. THE AIRMASS IS EXPECTED TO GRADUALLY BECOME DRIER AND WARMER BY THE MIDDLE AND LATTER PARTS OF THIS WEEK AS HIGH PRESSURE ALOFT BUILDS OVER ARIZONA. THIS WILL REDUCE THE CHANCE OF SHOWERS AND THUNDERSTORMS TO A SLIGHT CHANCE DURING THE AFTERNOONS AND EVENINGS IN SOUTH-CENTRAL ARIZONA MOSTLY OVER THE HIGHER TERRAIN BY MID AND LATE WEEK. && .DISCUSSION... THE FLOW IS SOMEWHAT CHAOTIC...BUT THERE IS A LOW PRESSURE CIRCULATION OVER EAST-CENTRAL ARIZONA WHICH MEANS THAT SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE LIKELY IN SOUTH-CENTRAL ARIZONA AT LEAST THROUGH THIS EVENING. THERE IS STILL ABUNDANT MOISTURE OVER SOUTH-CENTRAL ARIZONA AND IT LOOKS AS IF IT WILL BE INCREASING WITH DYNAMICS AT LEAST THROUGH THIS EVENING. THIS IN COMBINATION WITH RELATIVELY WEAK FLOW ALOFT WILL LEAD TO SOME FLOODING IN SOUTH-CENTRAL ARIZONA AT LEAST THROUGH THIS EVENING. THE FLOW ALOFT IS EXPECTED TO TURN OUT OF THE SOUTHWEST MONDAY WHICH WILL BRING SLIGHTLY DRIER AIR OVER OUR AREA...THEN FURTHER DRYING IS EXPECTED THROUGH FRIDAY. THIS IS EXPECTED TO CAUSE SHOWERS AND THUNDERSTORMS TO DECREASE IN COVERAGE WITH OVERALL LESS INTENSE RAIN. THUS...THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL DECREASE AND BECOME CONFINED TO A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA MAINLY OVER THE HIGHER TERRAIN BY WEDNESDAY THROUGH FRIDAY. HIGHER PRESSURE ALOFT IS EXPECTED TO BUILD OVER OUR AREA TUESDAY AND BECOME CENTERED OVER ARIZONA WEDNESDAY THROUGH FRIDAY. THIS MEANS WARMER WEATHER AND HOTTER DAYS AS TEMPERATURES RISE TOWARD WHAT IS CONSIDERED AVERAGE FOR JULY. && .AVIATION... SOUTH-CENTRAL ARIZONA...KPHX/KIWA AND SURROUNDING AIRFIELDS... CONVECTION STARTING EARLY TODAY SOUTH AND EAST OF THE PHOENIX AREA. ANTICIPATE SCATTERED STORMS...TOPS NEAR 35 THOUSAND FEET...TO BE JUST EAST OF KIWA BY 20Z. STRONG GUSTY OUTFLOW WINDS...UP TO 35 KTS...AND BRIEF HEAVY RAINFALL ARE LIKELY WITH THESE STORMS...WITH CIGS BRIEFLY LOWERING TO AROUND 4500 FT AGL WITH STRONGEST STORMS. ACTIVITY EXPECTED TO PERSIST INTO THE EVENING HOURS UNTIL AROUND 05Z...THEN DIMINISH WITH CLOUD DECK REMAINING BROKEN AROUND 10KFT UNTIL AROUND 10Z (MONDAY). STORM ACTIVITY LESS LIKELY AT KPHX THIS AFTERNOON...HOWEVER GUSTY OUTFLOW WINDS UP TO 30 KTS FAVORING THE S-SE AND PERIODS OF CIGS AROUND 5KFT ARE POSSIBLE AFTER 22Z...BUT NOT CONFIDENT ON TIMING TO INTRODUCE IN TAF AT THIS TIME. SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...KNYL/KBLH AND KIPL... ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED TO FORM IN THE AREA AROUND 22Z. BASED ON UNCERTAINTY IN TIMING OF THE STORMS...WILL APPLY VCTS TO AREA TAFS AT THIS TIME. STORMS HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL. STORM ACTIVITY SHOULD TAPER OFF AFTER 04Z...WITH ISOLATED SHOWERS PERSISTING UNTIL AROUND 10Z (MONDAY). AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... CONVECTIVE ACTIVITY WILL GENERALLY TREND DOWN TUESDAY THROUGH FRIDAY. TEMPERATURES WILL RISE BACK TO NEAR NORMAL LEVELS...WITH RH VALUES TREND DOWN SLOWLY /THOUGH SIGNIFICANT DRYING IS NOT EXPECTED/. MODELS HINTING THAT MOISTURE LEVELS COULD INCREASE AGAIN TOWARD NEXT WEEKEND...WHICH WILL BEAR MONITORING. OTHERWISE NO SIGNIFICANT FIRE WEATHER CONCERNS AT THIS TIME. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS AVIATION...MEYERS FIRE WEATHER...INIGUEZ
Hazardous weather outlook, Jul 13, 6:21 AM MST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 621 AM MST SUN JUL 13 2008 AZZ021>023-026>028-140100- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 621 AM MST SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY INTO TONIGHT...ESPECIALLY FROM PHOENIX EASTWARD. THE PRIMARY HAZARD IS LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO FLOODING OF ROADS...STREAMS...WASHES AND LOW LYING AREAS. STRONGER THUNDERSTORMS CAN ALSO PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH....AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CONTINUED CHANCE FOR MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MONDAY...AND THE STRONGER THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. GUSTY WINDS TO OVER 40 MPH ARE ALSO POSSIBLE. FROM TUESDAY THROUGH SATURDAY THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY HAZARDS WILL BE BRIEF HEAVY RAINFALL...STRONG GUSTY WINDS GREATER THAN 40 MPH...AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-140100- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 621 AM MST SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY HAZARD WILL BE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLOODING OF AREA ROADS... STREAMS...WASHES AND LOW LYING AREAS. IN ADDITION...STRONGER STORMS COULD PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CONTINUED CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY...WITH THE PRIMARY HAZARD TO BE LOCALLY HEAVY RAINFALL. STRONGER STORMS MAY ALSO PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH. AS THE AIRMASS GRADUALLY DRIES OUT...THERE WILL BE JUST A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-140100- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 621 AM MST SUN JUL 13 2008 /621 AM PDT SUN JUL 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH SOMEWHAT BETTER CHANCES OVER HIGHER TERRAIN OF RIVERSIDE AND NORTHERN LA PAZ COUNTIES. THE PRIMARY HAZARD WILL BE BRIEF HEAVY RAINFALL WHICH COULD LEAD TO LOCAL FLOODING OF STREAMS...WASHES AND ROADS. IN ADDITION...STRONGER THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS IN EXCESS OF 45 MPH...BLOWING DUST AND SAND...AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY...AND THE PRIMARY HAZARDS WILL BE BRIEF HEAVY RAINFALL...GUSTY WINDS GREATER THAN 45 MPH...BLOWING DUST AND SAND...AND DEADLY CLOUD TO GROUND LIGHTNING. SOUTHWESTERLY FLOW ALOFT WILL START TO DRY OUT THE ATMOSPHERE BEGINNING ON THURSDAY...AND THUS NO WEATHER HAZARDS ARE EXPECTED THROUGH SATURDAY...ALTHOUGH THERE COULD BE SOME CLOUD BUILDUPS OVER THE HIGHER TERRAIN OF RIVERSIDE AND LA PAZ COUNTIES DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRECKENRIDGE
In the hours before
Special weather statement, Jul 13, 10:52 AM MST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1052 AM MST SUN JUL 13 2008 AZZ022>024-027-028-131945- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY-SOUTHERN GILA/TONTO NF FOOTHILLS-SOUTHWEST MARICOPA COUNTY- 1052 AM MST SUN JUL 13 2008 ...THUNDERSTORMS PRODUCING HEAVY RAINFALL AFFECTING SOUTHERN GILA COUNTY...FAR EASTERN MARICOPA COUNTY...AND NORTH-CENTRAL PINAL COUNTY... AT 1040 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROAD AREA OF THUNDERSTORMS OVER PORTIONS OF SOUTHERN GILA...FAR EAST MARICOPA AND NORTH-CENTRAL PINAL COUNTIES. THESE STORMS ARE SLOW MOVING...NEARLY STATIONARY...AND THE PRIMARY THREAT WILL BE HEAVY RAINFALL...UP TO ONE INCH IN 30 MINUTES...THAT CAN LEAD TO FLASH FLOODING. THE STORM ACTIVITY IS EXPECTED TO INCREASE IN AREAL COVERAGE AND INTENSITY THROUGHOUT THE AFTERNOON. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. HEAVY RUNOFF CAN PRODUCE SUDDEN FLOW IN NORMALLY DRY WASHES AND STREAMS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING. IF WATER COVERS A ROADWAY OR LOW LYING AREA...MOTORISTS SHOULD NOT DRIVE THROUGH THE WATER...TURN AROUND...DO NOT DROWN. MEYERS
Special weather statement, Jul 13, 1:21 PM MST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 121 PM MST SUN JUL 13 2008 AZZ024-140000- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...SUPERIOR... ALSO INCLUDING APACHE...BARTLETT...CANYON...HORSESHOE... ROOSEVELT...AND SAGUARO LAKES 121 PM MST SUN JUL 13 2008 ...HEAVY RAIN LIKELY... SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS THROUGH THE AFTERNOON. THE STRONGEST STORMS WILL PRODUCE VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 45 MPH. SOME STORMS MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF TWO INCHES. FLOODING OF NORMALLY DRY CREEKS AND WASHES WILL BE LIKELY. MOTORISTS ARE URGED TO WATCH FOR ROCK SLIDES ON AREA HIGHWAYS...ESPECIALLY ON U.S HIGHWAY 60 BETWEEN SUPERIOR AND GLOBE...AND ON STATE HIGHWAY 77 IN THE SALT RIVER CANYON. PEOPLE IN THE GLOBE...MIAMI...SUPERIOR...ROOSEVELT...AND PUNKIN CENTER AREAS SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE FLASH FLOOD WARNINGS.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:10 PM MST | Areal Flood Advisory | PSR | Yuma | 110 min |
| Jul 13, 12:58 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 3 hr |
| Jul 13, 2:18 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 3 hr |
| Jul 13, 2:59 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
| Jul 13, 4:14 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
| Jul 13, 4:14 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.